• WEGuess WEGuess
    November 24, 2008
    I am taking Asacol,Imodium,pepto bismal nothing is helping with my Microscopic colitisany help will
    WEGuess WEGuess
    November 24, 2008

    I have terrible nausea and Diahrrea.Is there any thing else I can try to relieve this awful prolem

    READ MORE

FROM OUR EXPERTS

  • Elizabeth Roberts
    Health Guide
    November 24, 2008
    Elizabeth Roberts
    Health Guide
    November 24, 2008

    Hi WE Guess,

     

    You say you're taking Asacol - how long have you been taking it? Asacol is an anti-inflammatory drug that can take anywhere from 4-8 weeks before you see any discernable difference in your symptoms. Inflammation takes time to take hold and it takes time for it to decrease.

     

    You also say you're taking Imodium and Pepto-bismol - do not take these two together. Take one or the other. With Imodium you can safely take 4 tabs/day as long as you are having active diarrhea. Pepto usually shouldn't be taken for long periods of time, so do consult with your doctor on this.

     

    You may need to start to look at your diet and what foods might be making your symptoms worse. Food doesn't cause IBD but it can exaccerbate symptoms. You many want to look back in my Shareposts and read the ones of food journaling and an Elimination diet. Or, you may want to read my book, Living with IBD & IBS, where I detail how I went from having 20-30 D BMs/day to living a decent good life.

     

    Acidophilus/Probiotics can also be very helpful for those of us with IBD. You want a brand that has at least 3 billion live active cultures per capsule, and the refrigerated types are the best. You can find this at natural food stores, Whole Foods, etc.

     

    Stress reduction is also important for people with IBD. Again, stress doesn't cause IBD but it can make symptoms much worse.

     

    If you've been taking the Asacol for at least 2 months and have not seen any discernable improvement in your symptoms then I think it's also time to discuss other Rx options with our doctor.

     

    Good luck,

    Elizabeth


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.